News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Hematology Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Hematology Answers List

Forum Name: Hematology Topics

Question: Occasional myelocytes need HELP


 sparky220 - Fri Sep 09, 2005 8:23 am

I have had some recent blood work done and I need some help before I go our of my mind.
Results as follows
hemoglobins 130 low
hematoctits .39 low
wbc 8.7 normal
rdw 14.8 hi

rbc Normal
Plateletes Normal
wbc Occasional myelocytes seen on scam
I take micardis and asa everyday. The question I have is am I in trouble here with the Occasional myelocytes if my wbc is normal
 Dr. Safaa Mahmoud - Sat Jul 29, 2006 8:50 am

User avatar Dear sparky220,

First of all I would advise you to repeat your blood tests.
I would like to know if you have any symptoms suggestive of any form of infection like, sore throat, urinary tract infection, skin infectious, gastroenteritis etc.

MICARDIS HCT (telmisartan/hydrochlorothiazide) is a drug used in the treatment of hypertension.
Different forms of infections like Urinary tract infection, Diarrhea, candida and other skin infections have been reported in patients using The drug MIiracid.
Gastritis , hemorrhoids, and other GI problems in which blood loss is common, were also reported in patients on Miracid.
Adverse effects with the hydrochlorothiazide component of the drug included agranulocytosis, leukopenia, hemolytic anemia, thrombocytopenia;

Lab finding in patients using the drug showed Decreases in hemoglobin and hematocrit in 1.2% and 0.6% of telmisartan/hydrochlorothiazide patients, respectively, in controlled trials. In these trials there was no clear recommendation to stop the drug once there are changes in the blood picture, physicians should be more aware of how to deal with this situation according to the patient general condition and his medical status.

Neutrophilic myelocytes are commonly seen in acute infections and in conditions affecting the environment of the red bone marrow. Neutrophil precursors (e.g., promyelocytes, myelocytes, and metamyelocytes) >10% of white blood cells should be investigated.

I hope you find this information useful,

I advise you to follow up with your doctor and to discuss with him the above information.

Best regards,
 Dr. Safaa Mahmoud - Sat Jul 29, 2006 8:51 am

User avatar Dear sparky220,

First of all I would advise you to repeat your blood tests.
I would like to know if you have any symptoms suggestive of any form of infection like, sore throat, urinary tract infection, skin infectious, gastroenteritis etc.

MICARDIS HCT (telmisartan/hydrochlorothiazide) is a drug used in the treatment of hypertension.
Different forms of infections like Urinary tract infection, Diarrhea, candida and other skin infections have been reported in patients using The drug MIiracid.
Gastritis , hemorrhoids, and other GI problems in which blood loss is common, were also reported in patients on Miracid.
Adverse effects with the hydrochlorothiazide component of the drug included agranulocytosis, leukopenia, hemolytic anemia, thrombocytopenia;

Lab finding in patients using the drug showed Decreases in hemoglobin and hematocrit in 1.2% and 0.6% of telmisartan/hydrochlorothiazide patients, respectively, in controlled trials. In these trials there was no clear recommendation to stop the drug once there are changes in the blood picture, physicians should be more aware of how to deal with this situation according to the patient general condition and his medical status.

Neutrophilic myelocytes are commonly seen in acute infections and in conditions affecting the environment of the red bone marrow. Neutrophil precursors (e.g., promyelocytes, myelocytes, and metamyelocytes) >10% of white blood cells should be investigated.

I hope you find this information useful,

I advise you to follow up with your doctor and to discuss with him the above information.

Best regards,

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here